MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 8"(20CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 8"(20CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number D6885
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a bilateral tarsal strip procedure on (b)(6) 2019 and suture was used.The sutures were fraying when straightening out.A similar device was used to complete the case.No patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device pdz879 number, and no non-conformances were identified.It was received for analysis four empty labeled winding former and five dispensed needle-sutures combination of product code d6885, lot pdz879.During the visual inspection of the dispensed needles-sutures, the swage and attachment area of the needle were noted to be as expected; but, the suture present filaments, fraying suture and damaged along of strand.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.No conclusion could be reached as to what may have caused the reported incident.It was received for analysis unopened samples of product code d6885, lot pdz879.During the visual inspection of unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problem and examined, no defects, damage or fraying suture along of the strands were observed.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance ¿ fraying suture intra-op was found.

Brand Name
PROLENE SUTURE 8"(20CM) 4-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9343907
Report Number2210968-2019-90100
Device Sequence Number2739777
Product Code GAW
UDI-Device Identifier10705031026919
UDI-Public10705031026919
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue NumberD6885
Device Lot NumberPDZ879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date12/06/2019
Patient Sequence Number1